MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.221.010
Medical Device Problem Codes Dull, Blunt (2407); Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records review was completed for part: 03.221.010, lot: l089031.Manufacturing location: (b)(4), release to warehouse date: nov 10, 2016.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product investigation was completed.Upon visual inspection of the complaint device it can be seen that the tips of the cerclage passer do not align when in closed position, this thus confirming the complaint description.In addition, the received device presents on one tube a deformation and a dent on the tube edge.A functional test was performed at the time of manufacturing with no non-conformities documented.The relevant dimensions of the tube could not be checked due to the damage incurred.However, dimensional inspection was performed at the time of manufacturing with no non-conformities documented.The complaint condition is confirmed as one of the tubes is deformed presenting a dent on the edge of the tube consequently the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in november 2016 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.The hardness parameters met specifications as well.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments function checked before they leave the manufacturing site.Based on these findings, it can be assumed that too much force was applied while inserting the cerclage passer, which finally caused the deformation of the tube.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, a cerclage wire passer was not working properly.Wire passer lock was not loose and happened in just third time use of the device.The wire was not getting passed easily and getting stuck at the junction of two arms during an unknown surgery.There was no surgical delay reported.Surgical procedure was completed successfully.Patient status was stable.This report is for one (1) cerclage passer.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant device reported: unknown wire (part #: unknown, lot #: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5; d11: added concomitant device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8370450
Report Number8030965-2019-61422
Device Sequence Number19168888
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot NumberL089031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.